# SDR 20001120SH037

- Difficulty date: September 11, 2000
- Submitted: November 20, 2000
- Operation: General aviation
- Aircraft: N4147K
- Make and model: Piper PA-28-181
- Aircraft serial: 2843169
- Engine: Lyc O360A4M
- System (JASC): 8011 · Engine Starter
- Part: Armature
- Part number: MHB23995
- Condition: Defective
- Location: Starter
- Component: Starter, Electrosys
- Component part number: MHB4016
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ARMATURE DRIVE SPLINE WAS FOUND ALMOST COMPLETELY STRIPPED AWAY LEAVING SHARDS OF STEEL IN THE GEAR HOUSING THAT CONTAMINATED THE BEARINGS.  THE BENDIX DRIVE END WAS UNDAMAGED AND THE SHEAR PIN DID NOT SHEAR.   THE ARMATURE DRIVE END MAY NOT BE PROPERLY HEAT TREATED OR SHEAR PIN MAY BE TOO HARD.  SUBMITTER STATED THIS IS THE SEVENTH ARMATURE FOUND IN THIS CONDITION.  (X)
